A 64-year-old man suffering polyarthralgia and bone pain was referred to our hospital. Renal dysfunction, hypophosphatemia and increased levels of bone alkaline phosphatase were found. The patient's serum creatinine level had gradually increased after the initiation of adefovir dipivoxil administration for hepatitis B. In agreement with multifocal uptakes of bone scintigraphy, iliac bone biopsy revealed an abnormal increase in osteoid tissues. Reducing the dose of adefovir and initiating the administration of eldecalcitol were effective for reducing proteinuria and glucosuria, and for ameliorating bone pain with an increase in serum phosphate level. This case first showed a clinical course of hypophosphatemic osteomalacia caused by secondary Fanconi's syndrome for 8 years after adefovir administration. Early diagnosis is important for the reversibility of bone damage and for a better renal prognosis.
|Number of pages||4|
|Journal||Acta medica Okayama|
|Publication status||Published - Mar 3 2014|
- Adefovir dipivoxil (ADV)
- Fanconi's syndrome
ASJC Scopus subject areas
- Biochemistry, Genetics and Molecular Biology(all)